Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 8, 2019, 4:25 PM PDT for Pend Oreille County, Washington. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 4:25 PM PDT (23:25 UTC)
- Expired
- Jun 8, 2019, 5:00 PM PDT
- In force
- 35 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WUUS56 KOTX 082325
SVROTX
WAC051-090000-
/O.NEW.KOTX.SV.W.0003.190608T2325Z-190609T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
425 PM PDT Sat Jun 8 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Southeastern Pend Oreille County in northeastern Washington...
* Until 500 PM PDT.
* At 424 PM PDT, a severe thunderstorm was located 14 miles northwest
of Newport, or 20 miles west of Priest River, moving south at 15
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Cusick, Sacheen Lake, Diamond Lake, Usk and Dalkena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Calispell Lake get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4813 11703 4809 11704 4804 11724 4805 11742
4828 11745 4834 11724
TIME...MOT...LOC 2324Z 339DEG 13KT 4829 11732
HAIL...1.00IN
WIND...<50MPH
$$
MF1 follow-up statement
943
WWUS56 KOTX 082358
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
458 PM PDT Sat Jun 8 2019
WAC051-090007-
/O.EXP.KOTX.SV.W.0003.000000T0000Z-190609T0000Z/
Pend Oreille WA-
458 PM PDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEND OREILLE
COUNTY WILL EXPIRE AT 500 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4813 11703 4809 11704 4804 11724 4805 11742
4828 11745 4834 11724
TIME...MOT...LOC 2357Z 339DEG 13KT 4819 11726
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:29 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 8, 2:29 PM PDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Spokane WA 229 PM PDT Sat Jun 8 2019 .SYNOPSIS... After today's round of showers and a few thunderstorms dies off this evening the region will undergo a strong drying and warming trend with occasional rounds of thick high clouds through Monday. Temperatures will become quite warm next week with highs reaching into the upper 80s to mid 90s Wednesday and Thursday before cooling down with a breezy cold front on Friday. && .DISCUSSION... Tonight through Monday...Showers and a few embedded thunderstorms are developing this afternoon east of a line from Omak to Pullman. Satellite indicates a lot of dense cumulus fields and some higher clouds over much of the forecast area this afternoon...and despite the instability left over from the transit of the trough base cold pool aloft...these extensive cloud fields should partially inhibit the development of anything beyond isolated garden variety thunderstorms embedded in fields of mostly scattered to numerous light showers over the eastern basin...Idaho panhandle and northeast mountains through the first few hours of this evening before things stabilize for a quiet overnight period with gradually diminishing residual debris clouds. Temperatures tonight may dip back into the mid 30s in the sheltered northern valleys and traditional cool spots once again as skies clear out overnight and radiational cooling becomes dominant. Overnight tonight the upper level trough which brought the recent showery and cool pattern will pass of to the east and allow an upper level ridge to build into the region Sunday and Monday. This will stabilize the air mass and no more precipitation is expected. Winds will become generally light and terrain driven Sunday and Monday and temperatures will begin a steady increase each day leading into a warm period for later in the new work week. The only fly in the ointment for the next 2 days will be the arrival of some deep upper level moisture breaking over the building rideg which will promote fields of thick high cirrus filtering the sun over the entire forecast area especially on Monday. /Fugazzi Tuesday through Wednesday...This will be a period of significant warming and drying as a very strong ridge of high pressure builds over the PacNW. There are some model solutions which place the 500 mb heights at or above 590 dm, which is unusually high and suggests a very good possibility of dry and very warm weather. While the ensemble heights aren’t quite as lofty, they aren’t far off. Temperatures will be the main story with Tuesday’s highs generally in the 80s with some lower 90s over the Columbia Basin. By Wednesday we will add a few more degrees into the mix which equates to highs in the mid 80s to mid 90s over most valley locations. Winds will remain light through this period with a thermal ridge gradually forming west of the Cascades. Thursday...this should be the most significant day of the forecast as the thermal ridge is forecast to scoot east of the Cascades either in the afternoon or evening. This pattern will likely result in Thursday being the hottest day of the week, with the 90 degree mark a distinct possibility in Spokane and perhaps even a triple digit reading in the lower Columbia Basin near Mattawa and Royal City. In addition to the hot temperatures, the slow eastward movement of the thermal trough will result in increasing winds through the day, starting in the lee of the Cascades during the afternoon hours and spreading across the remainder of the Inland NW during the evening. At this point the winds aloft don’t look too strong but gusts of 20-30 mph look are possible resulting in a potentially dangerous fire situation especially over the western Columbia Basin and in the lee valleys of the Cascades. There will also be a small chance of thunderstorms, especially near the Canadian border where the forecast instability is greatest combined with a weak shortwave trough forecast to slide through southern BC. Friday and Saturday...The ridge is expected to flatten as a weak trough crosses the Inland NW. Despite this being so far out in the forecast, model consistency looks surprisingly good for this feature, including good agreement (and consistency of previous runs) with the ensemble means. Breezy conditions are likely to continue into Friday with temperatures cooling some 5 to 9 degrees or so. The influx of drier and cooler air will lower the chances for thunderstorms on Friday with the best chance reserved for extreme NE Washington into the northern tip of the ID Panhandle. By Saturday, the trough will move out and another ridge will build off the coast. This will transition the upper level flow to a west to northwest orientation and could bring some breezy conditions down the Okanogan Valley. Temperatures will likely begin to rebound again near the Cascades. fx && .AVIATION... 18Z TAFS: As the back edge of an upper level weather system moves through, scattered showers and isolated thunderstorms are possible for northeastern Washington and north Idaho today with the KCOE TAF site under the highest threat for a thunderstorm between 21Z and 01Z this afternoon. KSFF...KGEG...and KPUW will lay near the expected eastern margin of the deeper instability and while a few showers in the vicinity of these sites are expected...the thunder threat is not high enough to warrant mention today. KMWH and KEAT will be in a significantly drier air mass for generally clear skies. Residual MVFR stratus in the KGEG...KSFF...KCOE and KPUW areas breaks up by 20Z into VFR cumulus...with VFR conditions expected at all TAF sites through 18Z Sunday. /MJF && .PRELIMINARY POINT TEMPS/POPS... Spokane 42 72 48 78 52 82 / 20 0 0 0 0 0 Coeur d'Alene 42 71 46 76 50 81 / 20 0 0 0 0 0 Pullman 40 71 47 76 50 79 / 10 0 0 0 0 0 Lewiston 47 78 54 84 58 87 / 10 0 0 0 0 0 Colville 34 75 39 81 44 87 / 30 0 0 0 0 0 Sandpoint 40 70 44 74 48 80 / 40 0 0 0 0 0 Kellogg 44 68 49 73 53 78 / 30 0 0 0 0 0 Moses Lake 44 78 52 87 56 90 / 0 0 0 0 0 0 Wenatchee 47 77 54 85 59 88 / 0 0 0 0 0 0 Omak 44 75 50 81 55 87 / 10 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 8, 5:37 AM PDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 537 AM PDT Sat Jun 8 2019 IDZ001>004-026-027-WAZ031>038-041>044-091245- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 537 AM PDT Sat Jun 8 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Much above average temperatures are expected next week. High temperatures in the upper 80s to low 90s will be common Tuesday, Wednesday, and Thursday. At this time Wednesday and Thursday look like the hottest days with the lowlands of central and north central Washington climbing into the mid 90s.
In the hours before
Special weather statement, Jun 8, 3:42 PM PDT, 43 minutes before
Special Weather Statement
National Weather Service Spokane WA
342 PM PDT Sat Jun 8 2019
WAZ037-082315-
Northeast Mountains WA-
342 PM PDT Sat Jun 8 2019
...SPECIAL WEATHER STATEMENT...
At 341 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Chewelah, or 28 miles northwest of Priest River,
moving southeast at 10 mph.
Half inch hail and frequent lightning will be possible with this
storm.
Locations impacted include...
Cusick, Browns Lake Campground, Usk, Dalkena and South Skookum Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4843 11703 4836 11703 4814 11737 4842 11751
4852 11732
TIME...MOT...LOC 2241Z 318DEG 10KT 4844 11741
MFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:57 PM PDT | Special Weather Statement | OTX | Whitman | 33 min |
| Jun 8, 3:42 PM PDT | Special Weather Statement | OTX | Pend Oreille | 33 min |
| Jun 8, 4:50 PM PDT | Special Weather Statement | OTX | Stevens | 40 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.